MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TRACHEOSTOMY TUBE, ADULT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TRACHEOSTOMY TUBE, ADULT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number SU22CN40NGF005S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that a patient has a custom trach where the flange on the side has broken twice in a month.The issue happened on separate occasions causing the trach to dislodge.It is unknown how the issue was resolved at this time.No patient injury or adverse affects have been reported.
 
Additional Manufacturer Narrative
Other, other text: two (2) photos were provided for evaluation.Review of the provided pictures confirmed a torn eyelet.No information was provided as to the type of tracheostomy holder used.Based on the pictures, it appears one with velcro and/or metal clips.Section 4.0 warnings in the (ifu) instructions for use says, guard against product damage by avoiding contact with sharp edges.Some tracheostomy tube holders contain velcro or metal clips which may have sharp edges.These sharp edges can come into contact with the eyelets and compromise the product integrity.A damaged eyelet can result in decannulation of the tracheostomy tube.We recommend using the twill tape holder supplied with the product.The reinforced eyelets are more robust, but are still made out of silicone, which can be cut by velcro or metal clips.No corrective actions are planned at this time.There were no non-conforming reports (ncrs) initiated for the lot or anomalies identified in the device history record review.

Brand Name
BIVONA CUSTOM TRACHEOSTOMY TUBE, ADULT
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15321651
Report Number3012307300-2022-16798
Device Sequence Number14760010
Product Code JOH
UDI-Device Identifier15019517300352
UDI-Public15019517300352
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSU22CN40NGF005S
Device Catalogue NumberSU22CN40NGF005S
Device Lot NumberGA028915
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown